MAUDE Adverse Event Report: MAKO SURGICAL CORP. RAIL CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RAIL CLAMP ASSEMBLY; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210040
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
While attaching the stryker leg positioner clamp to the bed rail, 2 pieces of the clamp broke off and we were unable to repair or use the instrument.We were able to retrieve the broken pieces.This was the second clamp this happened to in the same case.Reference (b)(4) for 1st event.Case type: tka.Surgical delay: =15 minutes was the patient under anesthesia? "yes patient was under anesthesia but the procedure had not started yet".Did the leg fall off the table? "yes he was attempting to attach the clamp to the bed rail but there was no impact to the patients leg or anything on the patient at all".
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections d.3, g.1, g.4, g.7, h.2, h.3, h.6, h.10 and h.11 based on the results of investigation.Reported event: -customer reported that while attaching the stryker leg positioner clamp to the bed rail, 2 pieces of the clamp broke off and we were unable to repair or use the instrument.Device evaluation and results: -device evaluation was not performed and the rail clamp assembly event was confirmed.Device history review: -review of the device history records indicate 50 devices were manufactured and inspected on 03-31-2017, they were accepted with no reported discrepancies.Complaint history review: -based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the rail clamp assembly.There has been 10 other events for the referenced lot number.Prs # 1579488, 1716880, 1802085, 1845671, 1856633, 1868102, 1909890, 1952517, 1963210 and 2080314 - were found to be from the same lot as the part in this complaint.The parts from these prs displayed the same failure.Conclusions: -from the image provided: the rail clamp assembly showed a broken 210042 (rail clamp lower) part, which is a component of the 210040 rail clamp assembly.Over torqueing of the clamp screw cause the part to break.Corrective action/preventive action: -as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.
 
Event or Problem Description
While attaching the stryker leg positioner clamp to the bed rail, 2 pieces of the clamp broke off and we were unable to repair or use the instrument.We were able to retrieve the broken pieces.This was the second clamp this happened to in the same case.Reference (b)(4) for 1st event.Case type: tka surgical delay: =15 minutes 1.Was the patient under anesthesia? "yes patient was under anesthesia but the procedure had not started yet".2.Did the leg fall off the table? "yes he was attempting to attach the clamp to the bed rail but there was no impact to the patients leg or anything on the patient at all".

Brand Name
RAIL CLAMP ASSEMBLY
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8632859
Report Number3005985723-2019-00369
Device Sequence Number1643789
Product Code OLO
UDI-Device Identifier00848486031831
UDI-Public00848486031831
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210040
Device Lot Number19550816
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;